MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.If explanted, give date: not applicable, as lens remains implanted.(b)(4).A failure analysis of the complaint device cannot be completed as product remains implanted; therefore, a failure analysis of the complaint device cannot be completed.However, a review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that a female patient status post (s/p) lasik, implanted with a symfony intraocular lens (iol), in the second eye (left eye (os), post-op day one (pod 1), visual acuity (va) was 20/30 and j1.Then post-op week one (pow 1) the patient¿s va dropped to 20/125.After treating for dry eyes, she is now at 20/70 with j1.Her distance has decreased but her cpu and near are great.She has halos that are getting better.Also noted that her surface was much better, but distance vision and starbursts continue to be a problem.Her first eye is doing great s/p lasik in the past with symfony placement.Through follow-up additional information was provided for the left eye.Pre-op data +2.00 +0.75 x 178 distance 20/30, near j1, mild dry eyes, retina exam and optical coherence tomography (oct) macula were stable.Post-implant data: pod 1 distance sans correction (sc) 20/30, near sc j1 post-op week one (pow 1) distance sc 20/125.Pin hole (ph) to 20/30, near sc j2.Pt was dilated and no cystoid macular edema (cme) noted but surface appeared more irritated - discussed tears post-op month one (pom 1) distance sc 20/100, ph to 20/40, near sc j1.Manifest refraction (mrx) os +1.00 sphere (sph) add +1.50 - distance with correction (cc) 20/70, near cc j1 at this visit, the patient noted large starbursts.Dilated fundus examination (dfe) showed again no cme but surface continued to be irritated resulting in a decreased view to the fundus.The patient was asked to use refresh celluvisc and steroid drops.Pom 2 distance sc 20/70, ph 20/30 ¿ patient improving, continued same management pom 3 distance sc 20/70, ph 20/30, near sc j1 pom 4 distance sc 20/80, ph 20/50, near j1 mrx os -1.00 +0.50 x 159 add +1.50 distance cc 20/50, near cc j1 patient surface was much better but distance vision and starbursts continue to be a problem.No further information provided.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11085474
Report Number9614546-2020-00541
Device Sequence Number11513201
Product Code MJP
UDI-Device Identifier05050474605244
UDI-Public(01)05050474605244(17)240312
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2024
Device Model NumberZXT150
Device Catalogue NumberZXT150U220
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2020
Initial Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;